North Carolina, 2009

Tornadoes in North Carolina, March 28, 2009

March 28, 2009 · NWS ILM · 2 events in 1 county or zone

A mesoscale convective vortex moved to the northeast and across the area during the evening. Deep moisture and higher dewpoints were aligned ahead of a pre-frontal trough and surface low pressure in eastern South Carolina.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$201,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

A mesoscale convective vortex moved to the northeast and across the area during the evening. Deep moisture and higher dewpoints were aligned ahead of a pre-frontal trough and surface low pressure in eastern South Carolina.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Mar 28, 7:17 PM EST, 51 minutes earlier.

Area forecast discussion, Mar 28, 7:17 PM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
817 PM EDT SAT MAR 28 2009

.SYNOPSIS...
A POTENT STORM SYSTEM WILL AFFECT THE AREA THROUGH EARLY SUNDAY.
HIGH PRESSURE WILL BUILD IN THE WAKE OF THIS SYSTEM LATE SUNDAY AND
PERSIST THROUGH TUESDAY. A STRONG COLD FRONT WILL MOVE ACROSS ON
WEDNESDAY...FOLLOWED BY A WEAKER COLD FRONT ON FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM SATURDAY...DESPITE THE RELATIVE LULL IN ACTIVE WEATHER
FORECAST THINKING HAS NOT CHANGED. AREA OF PRECIP NOW ACRS NWRN
ZONES WILL BE EXITING THROUGH 21Z. NEXT BATCH WILL MOVE IN FROM
THE W AND SW. MCV SHOWS UP IN SOUTHEASTERN RADAR COMPOSITE OVER
UPSTATE SC...MOVING NE. MORE PRONOUNCED PRESSURE FALLS HAVE BEGUN
OVER WRN COUNTIES...POSSIBLY ASSOC WITH THIS FEATURE. SYNOPTIC
BOUNDARY LIES JUST WEST OF THE CWA BUT ISODROSOTHERM ANALYSIS
IMPLY A DECENT COASTAL BOUNDARY AS WELL. WARM TONGUE OF 70+ SFC
TEMPS ALSO UP AND DOWN THE COAST...FORTIFIED SLIGHTLY BY THE RAIN
COOLING IN WRN ZONES.

THIS POSES SOME QUESTIONS AS TO WHETHER OR NOT THE PREVIOUSLY
EXPECTED FIRST ROUND OF CONVECTION WILL BE STRONG/SEVERE. THAT
IS...THE STORMS THAT RE-ENTER SRN AND WRN ZONES BY 21Z IN ASSOC
WITH THE MCV. IT WILL DEPEND SEEMINGLY ON AIRMASS RECOVERY. IT IS
WORTH NOTING THAT ALTHOUGH TEMPS TOOK A HIT SOME PLACES LIKE FLO
HAD A 5F DEWPOINT INCREASE. THE SECOND ROUND...MORE ASSOC WITH
SYNOPTIC SCALE LIFT AHEAD OF COLD FROPA...STILL SEEMS TO BE ON
TRACK. WITH SOUTHERLY WINDS AND PLENTY OF CLOUD COVER TEMP DROPS
THROUGH THE EVENING SHOULD BE MINIMAL AND SFC BASED INSTABILITY
MAY WANE BUT NOT SIGNIFICANTLY. HI RES WRKSTATION WRF HAS THESE
STORMS ENTERING SWRN ZONES SOON AFTER 00Z AND MOVING OFF THE CAPE
FEAR COAST BY 06Z. AT FIRST THIS SEEMED AN HOUR OR TWO TOO FAST
BUT THE INITIAL PRECIP...THE AREA NOW OVER NWRN ZONES...MOVED IN
ABOUT AN HOUR AHEAD OF SCHEDULE. SHOULD AN ORGANIZED QLCS DEVELOP
DURING THIS TIME FRAME THEN SOME LIGHTER STRATIFORM RAIN ASSOC
WITH A RIJ MAY PERSIST THROUGH THE END OF THE PD.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 PM SATURDAY...A BLEND OF GFS AND NAM GUIDANCE HAS STRONG
COLD FRONT MOVING ACROSS THE CWA AT THE BEGINNING OF THE
PERIOD...WITH FRONT PUSHING OFFSHORE BY EARLY AFTERNOON. TIMING OF
ANY ASSOCIATED DRY SLOT WILL BE TRICKY AS USUAL BUT IT LOOKS LIKE
BULK OF ASSOCIATED CONVECTION WILL BE OFFSHORE BY THE BEGINNING OF
THE PERIOD. HOWEVER...THERE IS A SLIGHT CHANCE THAT A SEVERE
THREAT IN THE FORM OF DAMAGING WINDS OR ISOLATED TORNADOES COULD
STILL OCCUR IN THE VICINITY OF THE FRONT. BEST CHANCE FOR THIS
WILL BE ALONG THE COASTAL COUNTIES BEFORE NOON. NOT REAL CONFIDENT
OF THIS HOWEVER DUE TO UNCERTAINTY REGARDING AVAILABLE MOISTURE.
HAVE A CHANCE MENTION OF THUNDERSTORMS FOR THE SERN PORTION OF THE
CWA SATURDAY MORNING. NOT MUCH TO THE REMAINDER OF THE
FORECAST...HIGH PRESSURE ACCOMPANIED BY A DRYER AND COOLER AIR
MASS BUILDS IN MONDAY...BRINGING TEMPERATURES BACK DOWN TO
SEASONAL LEVELS...UPPER 60S TO AROUND 70 FOR A MAX...LOWER TO MID
40S AT NIGHT.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 3 PM SATURDAY...STARTING TO SEE A LITTLE BETTER AGREEMENT
BETWEEN THE GUIDANCE IN THE LONG TERM PERIOD. HIGH PRESSURE OVER
THE EAST COAST WILL SHIFT OFFSHORE TUE WITH RETURN FLOW
DEVELOPING. A DRY FORECAST WITH TEMPERATURES ABOVE CLIMO IS
EXPECTED TUE. CLOUDS WILL BE INCREASING LATER IN THE DAY ON TUE
INTO TUE NIGHT AS MOISTURE INCREASES AHEAD OF NEXT SYSTEM. SOME
WEAK ISENTROPIC LIFT ALONG WEAK WARM FRONT TUE NIGHT INTO WED MAY
SPREAD SOME LIGHT PRECIP OVER THE AREA...BUT AMOUNTS WILL BE
MINIMAL.

SOME DISAGREEMENT BETWEEN THE GFS/ECMWF ON WED WITH TIMING OF
COLD FRONT AND LOCATION OF SFC/UPPER FEATURES. 00Z ECMWF IS A
LITTLE FARTHER EAST AND FASTER WITH CYCLONE MOVING INTO THE
NORTHWESTERN GREAT LAKES AREA...MAINLY BECAUSE ITS 5H PATTERN IS
NOT AS AMPLIFIED. THIS RESULTS IN THE ASSOCIATED COLD FRONT BEING
WEAKER AS IT PASSES WITH SECONDARY LOW DEVELOPING OFF THE CAROLINA
COAST. THE GFS 5H PATTERN IS MORE AMPLIFIED WITH THE COLD FRONT
ARRIVING LATER AND STRONGER. FRONT IS ALSO ACCOMPANIED BY ENHANCED
DYNAMICS AS SECONDARY LOW DEVELOPS OVER NORTH-CENTRAL NC. 12Z
CANADIAN LOOKS SIMILAR TO THE GFS THROUGH THU...SHOWING MORE
AMPLIFICATION OF 5H TROF...SO LATEST FORECAST/GRIDS WILL TAKE THIS
INTO ACCOUNT. HOWEVER...EITHER SOLUTION SUGGESTS MEASURABLE PRECIP
WED.

SHORTWAVE TROF PASSES TO THE NORTH THU INTO FRI. GFS IS SHOWING
TROF ASSOCIATED WITH WELL DEFINED SFC LOW AND COLD FRONT WHILE THE
ECMWF HAS A MUCH WEAKER SHORT WAVE AND A HINT OF A SFC LOW AND A
WEAK COLD FRONT. FAVORING THE WEAKER ECMWF SOLUTION BECAUSE THE
STRENGTH OF THE SHORTWAVE IN THE GFS IS SUSPECT.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
BAND OF STRONG CONVECTION MOVING THROUGH THE AREA PRESENTLY...HAS
ALREADY AFFECTED FLO AND MYR.  WILL BE REACHING CRE AND LBT WITHIN
THE HOUR AND ILM AROUND 10 PM.  PRESENTLY...THIS LOOKS LIKE THE
WORST OF THE WX FOR THE NIGHT WITH HEAVY RAIN AND WIND GUSTS OF 35
TO 40 KT WITH IFR CIGS.  EXPECT CIGS IN THE 1 TO 2 KFT RANGE WITH
LIGHT RAIN IN THE WAKE OF THE STORMS BUT ISOLATED THUNDER IS STILL
POSSIBLE THROUGH ABOUT 06 TO 08Z.  AFTER DAYBREAK SUNDAY...EXPECT
VFR CONDITIONS WITH W TO SW WINDS OF 10 TO 15 KT GUSTING ABOVE 20 AT
TIMES.

EXTENDED OUTLOOK THROUGH THURSDAY...VFR CONDITIONS EXPECTED.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM...SMALL CRAFT ADVISORY TO CONTINUE THROUGH THE PD. STRONG
SOUTHERLY WINDS AHEAD OF COLD FRONT TO BRING INCREASING WINDS. SEAS
HAVE ALREADY BEEN MEETING SCA CRITERIA THROUGH THE AFTERNOON.

SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 PM SATURDAY...SMALL CRAFT ADVISORY WILL CONTINUE WELL
INTO THE NIGHTTIME PERIOD AS TIGHT GRADIENT IN ADVANCE OF COLD
FRONT AND THEN AGAIN AFTER FROPA KEEPS SEAS UP IN EXCESS OF 6 FT.
GRADIENT SLACKENS AS HIGH PRESSURE BUILDS IN MONDAY. DECREASED
WINDS AND LIMITED FETCH DUE TO OFFSHORE FLOW WILL ALLOW SEAS TO
SUBSIDE SUBSTANTIALLY DURING THE DAY MONDAY...DROPPING TO AROUND 2
FT IN THE AFTERNOON.

LONG TERM /TUESDAY THROUGH WEDNESDAY/...
AS OF 3 PM SATURDAY...SFC RIDGE AXIS SHIFTS EAST OF THE WATERS ON
TUE WITH LIGHT SOUTHEAST TO SOUTH FLOW DEVELOPING. INITIALLY
SPEEDS WILL BE 10 KT OR LESS BUT A GRADUAL INCREASE IS WIND SPEEDS
IS EXPECTED TUE NIGHT INTO WED WITH A SHIFT TO A SOUTH/SOUTHWEST
DIRECTION. IF THE GFS SOLUTION...WHICH DEVELOPS A SECONDARY LOW
OVER NORTH-CENTRAL NC...IS RIGHT STRONG SCA CONDITIONS OR POSSIBLY
GALE CONDITIONS WOULD DEVELOP WED AND LINGER INTO WED EVEN. ONCE
FRONT PASSES OFFSHORE FLOW WILL DEVELOP. GRADIENT WILL RELAX LATE
WED INTO THU WITH SPEEDS AND SEAS DECREASING.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR AMZ254-256.
 SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR AMZ250-252.

&&

SYNOPSIS...REK
NEAR TERM...MBB
SHORT TERM...REK
LONG TERM...III
AVIATION...31
Hazardous weather outlook, Mar 28, 8:07 PM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
907 PM EDT SAT MAR 28 2009

NCZ087-096-099-SCZ024-033-300115-
ROBESON-BLADEN-COLUMBUS-DILLON-MARION-
907 PM EDT SAT MAR 28 2009

...TORNADO WATCH 92 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE EARLY SUNDAY MORNING...AS
A FRONTAL BOUNDARY MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION CONTINUES.

SCZ017-023-032-039-300115-
MARLBORO-DARLINGTON-FLORENCE-WILLIAMSBURG-
907 PM EDT SAT MAR 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE EARLY SUNDAY MORNING...AS
A FRONTAL BOUNDARY MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NO LONGER REQUIRED.

AMZ254-256-300115-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
907 PM EDT SAT MAR 28 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT MONDAY...
...TORNADO WATCH 92 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION CONTINUES.

AMZ250-252-300115-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
907 PM EDT SAT MAR 28 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...
...TORNADO WATCH 92 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION CONTINUES.

NCZ097-100-101-SCZ034-046-300115-
PENDER-BRUNSWICK-NEW HANOVER-HORRY-GEORGETOWN-
907 PM EDT SAT MAR 28 2009

...TORNADO WATCH 92 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE EARLY SUNDAY MORNING...AS
A FRONTAL BOUNDARY MOVES THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION CONTINUES.

RJD

In the hours before

Special weather statement, Mar 28, 4:57 PM EST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
557 PM EDT SAT MAR 28 2009

SCZ039-282300-
WILLIAMSBURG-
557 PM EDT SAT MAR 28 2009

...A STRONG THUNDERSTORM OVER WESTERN WILLIAMSBURG COUNTY...

AT 557 PM EDT...A STRONG THUNDERSTORM WAS...5 MILES NORTH OF
GOURDIN...OR 10 MILES SOUTHWEST OF KINGSTREE...MOVING NORTHEAST AT 40
MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING GUSTY WINDS OF 40
MPH AND FREQUENT DANGEROUS LIGHTNING. FUNNEL CLOUDS ARE ALSO LIKELY
WITH THIS STORM.

COMMUNITIES IN THE PATH OF THESE STORMS ARE KINGSTREE...CADES...
GOURDIN...SALTERS...GREELEYVILLE AND LANE.

&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

MBB
Special weather statement, Mar 28, 7:37 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
837 PM EDT SAT MAR 28 2009

NCZ087-096-099-100-290230-
ROBESON-BLADEN-COLUMBUS-BRUNSWICK-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...
WHITEVILLE...LELAND...SHALLOTTE
837 PM EDT SAT MAR 28 2009

...TORNADO WATCH IN EFFECT TILL MIDNIGHT...

A BAND OF SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE MOVING
NORTH AND EAST THROUGH THE AREA THROUGH 10 PM. THE SHOWERS AND
STORMS COULD PRODUCE WIND GUSTS OF 30 TO 40 MPH AND A QUICK HALF
INCH TO INCH OF RAIN.

NCZ097-101-290230-
PENDER-NEW HANOVER-
INCLUDING THE CITIES OF...BURGAW...SURF CITY...WILMINGTON...
WRIGHTSVILLE BEACH
837 PM EDT SAT MAR 28 2009

...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT...

A BAND OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE INTO THE
AREA FROM THE SOUTH AND WEST BETWEEN AND 930 PM AND PROGRESS
ACROSS THE AREA THROUGH 1030 PM. THE SHOWERS AND STORMS COULD
PRODUCE WIND GUSTS OF 30 TO 40 MPH AND A QUICK HALF INCH TO ONE
INCH OF RAIN.

The radar

The Wilmington radar (KLTX), 65 km away, was scanning. The volume nearest the first event began at 01:08 UTC.

Open the radar archive at this moment

Event by event

2 tornado. Local standard time, as filed.

Tornado, Bladen

When
March 28, 8:08 PM EST to 8:12 PM EST
Where
Bladen County, 3.55 mi ENE of Abbottsburg to 5 mi ENE of Abbottsburg
Rating
EF2
Path length
1.6 mi
Path width
40 yd
Property damage
$200,000
Reported by
NWS Storm Survey
Coordinates
34.541, -78.673

A National Weather Service Storm Survey confirmed an EF-2 Tornado with winds up to 115 mph about 4 miles north of Clarkton, North Carolina. The tornado first touched down at a farm along N Mitchell Ford Road. It flipped a silo and damaged a storage building that collapsed onto farm equipment. As the tornado moved north-northeast, just west of N Mitchell Ford Road, it caused minor damage to a house and shed and downed four trees. The tornado emerged from the woods near a house causing minor roof damage, then intensified from an EF-0 Tornado to an EF-2 Tornado as it impacted a house along Twisted Hickory Road. The tornado completely destroyed a cinder-block storage and farm building and sent cinder-blocks into the nearby house, causing considerable damage to the walls and roof. The back of the house lifted off the foundation causing it to buckle. The roof over the porch was completely gone. Debris from this location, which included among many other items, a washing machine, lawn mower and couch was found four hundred yards away from the house. The family took shelter under a stairway and was not harmed. The tornado continued to impact properties on the east side of Twisted Hickory Road and caused minor roof damage to three other homes and knocked down a couple dozen trees. The tornado weakened as it moved north-northeast toward Britt Road, just east of the intersection of Britt Road and Twisted Hickory Road. The tornado lifted just north of Britt Road as it moved toward a swampy area.

Tornado, Bladen

When
March 28, 8:36 PM EST to 8:37 PM EST
Where
Bladen County, 5.72 mi NNW of White Lake to 5.71 mi SE of Ammon
Rating
EF0
Path length
0.08 mi
Path width
10 yd
Property damage
$1,000
Reported by
NWS Storm Survey
Coordinates
34.730, -78.524

A National Weather Service Storm Survey confirmed an EF-0 Tornado touched down about 6 miles north-northwest of White Lake, North Carolina. The tornado briefly touched down near the intersection of Johnsontown Road and Susie Sandhill Road. The tornado moved north-northeast across both roads near the intersection and caused damage to approximately ten trees. Some of the trees were snapped while others were uprooted. No other damage was observed.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2009Every state in 2009This day in weather historyThe tornado archive for North Carolina, 2009Warnings in North Carolina, March 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 154740, 160761.